Alert archive / Massachusetts / Flash Flood Watches in 2017

Flash Flood Watch 6, NWS Boston/Norton, MA

September 5, 20178 counties in Massachusetts; 5 counties in Rhode Island

NWS Boston/Norton, MA issued this flash flood watch at Sep 5, 2017, 3:40 PM EDT for 8 counties in Massachusetts; 5 counties in Rhode Island. It took effect at Sep 6, 2017, 6:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2017, 3:40 PM EDT (19:40 UTC)
In effect from
Sep 6, 2017, 6:00 AM EDT
Expired
Sep 7, 2017, 4:12 AM EDT
In force
22 hr
Issued by
NWS Boston/Norton, MA
Flood severity
None

Counties Barnstable County, MA, Bristol County, MA, Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 7 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2017-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2017-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

194 
WGUS61 KBOX 051940
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Taunton MA
340 PM EDT Tue Sep 5 2017

MAZ004>007-012>022-026-RIZ001>007-060345-
/O.NEW.KBOX.FF.A.0006.170906T1000Z-170907T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-
Including the cities of Barre, Fitchburg, Framingham, Lowell, 
Lawrence, Gloucester, Milford, Worcester, Foxborough, Norwood, 
Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, 
Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, 
Provincetown, Ayer, Foster, Smithfield, Providence, Coventry, 
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, and Newport
340 PM EDT Tue Sep 5 2017

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

The National Weather Service in Taunton has issued a

* Flash Flood Watch for portions of Massachusetts and Rhode 
  Island, including the following areas, in Massachusetts, 
  Barnstable, Bristol, Essex, Middlesex, Norfolk, Plymouth, 
  Suffolk, and Worcester. In Rhode Island, Bristol, Kent, 
  Newport, Providence, and Washington. 

* From Wednesday morning through late Wednesday night

* Periods of showers and embedded thunderstorms are expected
  Wednesday into Wednesday night with pockets of localized 
  torrential rainfall. Hourly rainfall rates of 1 to 2 inches per 
  hour will be possible with the strongest storms, which may lead 
  to localized flash flooding if storms train over the same areas.

* The main concern at this time if for mainly urban type flash 
  flooding Wednesday into Wednesday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Frank
6 follow-up statements
293 
WGUS61 KBOX 060225
FFABOX

Flood Watch
National Weather Service Taunton MA
1025 PM EDT Tue Sep 5 2017

MAZ004>007-012>022-026-RIZ001>007-060900-
/O.CON.KBOX.FF.A.0006.170906T1000Z-170907T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-
Including the cities of Barre, Fitchburg, Framingham, Lowell, 
Lawrence, Gloucester, Milford, Worcester, Foxborough, Norwood, 
Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, 
Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, 
Provincetown, Ayer, Foster, Smithfield, Providence, Coventry, 
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, and Newport
1025 PM EDT Tue Sep 5 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING 
THROUGH LATE WEDNESDAY NIGHT...

The Flash Flood Watch continues for

* Portions of Massachusetts and Rhode Island, including the 
  following areas, in Massachusetts, Barnstable, Bristol, Essex, 
  Middlesex, Norfolk, Plymouth, Suffolk, and Worcester. In Rhode 
  Island, Bristol, Kent, Newport, Providence, and Washington. 

* From Wednesday morning through late Wednesday night

* Periods of showers and embedded thunderstorms are expected 
  Wednesday into Wednesday night with pockets of localized 
  torrential rainfall. Hourly rainfall rates of 1 to 2 inches 
  per hour will be possible with the strongest storms, which may 
  lead to localized flash flooding if storms train over the same 
  areas. 

* The main concern at this time if for mainly urban type flash 
  flooding Wednesday into Wednesday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Nocera
269 
WGUS61 KBOX 061346
FFABOX

Flood Watch
National Weather Service Taunton MA
946 AM EDT Wed Sep 6 2017

MAZ004>007-012>022-026-RIZ001>007-062200-
/O.CON.KBOX.FF.A.0006.000000T0000Z-170907T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-
Including the cities of Barre, Fitchburg, Framingham, Lowell, 
Lawrence, Gloucester, Milford, Worcester, Foxborough, Norwood, 
Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, 
Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, 
Provincetown, Ayer, Foster, Smithfield, Providence, Coventry, 
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, and Newport
946 AM EDT Wed Sep 6 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Portions of Massachusetts and Rhode Island, including the 
  following areas, in Massachusetts, Barnstable, Bristol, Essex, 
  Middlesex, Norfolk, Plymouth, Suffolk, and Worcester. In Rhode 
  Island, Bristol, Kent, Newport, Providence, and Washington. 

* Through late tonight

* Periods of showers and embedded thunderstorms are expected
  through tonight with pockets of localized torrential rainfall. 
  Hourly rainfall rates of 1 to 2 inches per hour will be possible
  with the strongest storms, which may lead to localized flash 
  flooding if storms train over the same areas. 

* The main concern at this time if for mainly urban type flash
  flooding through tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
902 
WGUS61 KBOX 061959
FFABOX

Flood Watch
National Weather Service Taunton MA
359 PM EDT Wed Sep 6 2017

MAZ004>007-012>022-026-RIZ001>007-070400-
/O.CON.KBOX.FF.A.0006.000000T0000Z-170907T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-
Including the cities of Barre, Fitchburg, Framingham, Lowell, 
Lawrence, Gloucester, Milford, Worcester, Foxborough, Norwood, 
Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, 
Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, 
Provincetown, Ayer, Foster, Smithfield, Providence, Coventry, 
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, and Newport
359 PM EDT Wed Sep 6 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Portions of Massachusetts and Rhode Island, including the 
  following areas, in Massachusetts, Barnstable, Bristol, Essex, 
  Middlesex, Norfolk, Plymouth, Suffolk, and Worcester. In Rhode 
  Island, Bristol, Kent, Newport, Providence, and Washington. 

* Through late tonight

* Periods of showers and embedded thunderstorms are expected tonight
  with pockets of localized torrential rainfall. Hourly rainfall 
  rates of 1 to 2 inches per hour will be possible with the 
  strongest storms, which may lead to localized flash flooding if 
  storms train over the same areas. 

* The main concern is for localized urban flash flooding. While
  this is possible across the entire watch area, the highest risk
  appears to be across Rhode Island and Southeast Massachusetts.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Frank
887 
WGUS61 KBOX 070203
FFABOX

Flood Watch
National Weather Service Taunton MA
1003 PM EDT Wed Sep 6 2017

MAZ004>007-012>022-026-RIZ001>007-071000-
/O.CON.KBOX.FF.A.0006.000000T0000Z-170907T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-
Including the cities of Barre, Fitchburg, Framingham, Lowell, 
Lawrence, Gloucester, Milford, Worcester, Foxborough, Norwood, 
Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, 
Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, 
Provincetown, Ayer, Foster, Smithfield, Providence, Coventry, 
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, and Newport
1003 PM EDT Wed Sep 6 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY...

The Flash Flood Watch continues for

* Portions of Massachusetts and Rhode Island, including the 
  following areas, in Massachusetts, Barnstable, Bristol, Essex, 
  Middlesex, Norfolk, Plymouth, Suffolk, and Worcester. In Rhode 
  Island, Bristol, Kent, Newport, Providence, and Washington. 

* Until 6 AM EDT Thursday

* Periods of showers and embedded thunderstorms are expected
  tonight with pockets of localized torrential rainfall. Hourly
  rainfall rates of 1 to 2 inches per hour will be possible for a
  time with the strongest storms, which may lead to localized 
  flash flooding if storms train over the same areas. 

* The main concern is for localized urban flash flooding. While 
  this is possible across the entire watch area, the highest 
  risk appears to be across Rhode Island and Southeast 
  Massachusetts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Nocera
338 
WGUS61 KBOX 070631
FFABOX

Flood Watch
National Weather Service Taunton MA
231 AM EDT Thu Sep 7 2017

MAZ004>007-012>021-026-RIZ001>007-070745-
/O.CAN.KBOX.FF.A.0006.000000T0000Z-170907T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Including the cities of Barre, Fitchburg, Framingham, Lowell, 
Lawrence, Gloucester, Milford, Worcester, Foxborough, Norwood, 
Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, 
Fall River, New Bedford, Mattapoisett, Ayer, Foster, Smithfield, 
Providence, Coventry, West Greenwich, East Greenwich, Warwick, 
West Warwick, Bristol, Narragansett, Westerly, and Newport
231 AM EDT Thu Sep 7 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for much of Massachusetts and Rhode Island 
has been cancelled. Heavy rain has exited the area and will only 
be confined to Cape Cod through 6 AM. Thus the watch has been 
cancelled for the remainder of Massachusetts including Rhode 
Island. 

$$

MAZ022-071000-
/O.CON.KBOX.FF.A.0006.000000T0000Z-170907T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barnstable MA-
Including the cities of Chatham, Falmouth, and Provincetown
231 AM EDT Thu Sep 7 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

The Flash Flood Watch continues for

* Cape Cod

* Until 6 AM EDT early this morning

* Periods of showers and embedded thunderstorms are expected early
  this morning with pockets of localized torrential rainfall. 
  Hourly rainfall rates of 1 to 2 inches per hour will be possible
  for a time with the strongest storms, which may lead to 
  localized flash flooding if storms train over the same areas. 

* The main concern is for localized urban flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Nocera
518 
WGUS61 KBOX 070812
FFABOX

Flood Watch
National Weather Service Taunton MA
412 AM EDT Thu Sep 7 2017

MAZ022-070915-
/O.CAN.KBOX.FF.A.0006.000000T0000Z-170907T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barnstable MA-
Including the cities of Chatham, Falmouth, and Provincetown
412 AM EDT Thu Sep 7 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for Cape Cod has been cancelled. The threat
for heavy rain and flooding has ended. 

$$

Nocera

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Sep 5, 3:22 PM EDT, 18 minutes earlier.

Area forecast discussion, Sep 5, 3:22 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
322 PM EDT Tue Sep 5 2017

.SYNOPSIS...
A warm and humid afternoon and evening expected with the
potential for a few strong to severe thunderstorms confined to
western MA and western CT ahead of an approaching cold front.
The cold front will push further east Wednesday into early
Thursday, bringing showers and embedded thunderstorms with the
threat for localized flash flooding. The cold front then moves
offshore, followed by drier and seasonably cool weather for the
weekend, then warming on Monday and Tuesday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
***A few strong to severe thunderstorms possible across western
 MA/Western CT between 4 and 10 pm but mainly dry elsewhere***

2 pm update...

Warm and humid at mid afternoon with current temperatures well
up into the 80s and dewpoints in the middle to upper 60s. Skies
were generally partly sunny with southwest wind gusts of 20 to
30 mph and even up to 35 mph along the southeast New England
coast.

Main concern continues to be the threat for a few strong to
severe thunderstorms later this afternoon and evening. MLCapes
already exceeding 1000 J/KG along with effective bulk shear
around 50 knots. This is more than enough for organized severe
weather in southern New England. However, the big limiting
factor is the lack of forcing/deeper moisture which remains to
our west near the cold front. The models do show increased
forcing working into our western MA/western CT zones after 4 or
5 pm. It still is uncertain if we will end up with enough
forcing for a few strong to severe thunderstorms in that region.
Nonetheless, there is certainly the risk for a few strong to
severe thunderstorms across western MA and western CT. If these
occur, main threat will be locally strong to damaging wind
gusts along with heavy rain. Isolated hail is a secondary
concern.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Tonight...

Front slowly moves eastward with risk of showers and isolated
thunderstorms possibly reaching RI and eastern MA by daybreak Wed.
Any strong storms early this evening across western MA likely begin
to weaken as mid level lapse rates remain poor.

Warm sector airmass well entrenched across the region with dew pts
in the 60s to near 70. This may result in some patchy fog.

Wednesday...

As mid level trough amplifies and mid level flow parallels the
surface front, the boundary stalls over the area. Approaching
low/mid level jet likely develops one or more surface waves on the
front. This will enhance the threat for periods of heavy rain with
embedded thunder as well. Given the deep southerly flow convective
cells may train over the same area. This combined with a subtropical
airmass (PWATs +1 to +2 STD) in place will increase the risk for
localized flash flooding. It will remain very warm and muggy along
and east of the boundary especially across RI and eastern MA.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...

Big Picture...

High amplitude pattern aloft late week becomes more zonal across
Canada over the weekend. Upper low and cold pool linger over New
England Thursday through Sunday, then shortwave ridge builds in on
Monday.

Closed low between the Aleutians and the Kamchatka Peninsula is
forecast to the Alaska-BC coast this weekend, then ejecting a
shortwave that reaches Central Canada Monday. All models use this
shortwave to reach south to the approaching remnants of Irma on
Tuesday, but differ greatly in how they go about doing this. Current
range of model solutions show the remnants over Tennessee-Alabama-
Georgia with rain south of the Mason-Dixon Line. There have been
considerable day-to-day and model-to-model changes the past few
days...which is normal for Day 7 through Day 10...so confidence is
low.

Model mass and thermal fields remain similar through Monday.  Mass
fields show differences in positioning high pressure over New
England Tuesday.

Details...

Thursday...Moderate confidence.

Upper flow turns more from the west as shortwave moves past. This
gives some motivation to the surface cold front to move east and
offshore. We remain in the right entrance region of the upper jet
Thursday morning, but this moves off during the afternoon. PW will
range from 1.25 inches CT Valley, 1.5 inches Central Hills, to 1.8
inches Eastern MA. Expect lingering showers and locally heavy
downpours Thursday morning, but diminishing as the cold front moves
offshore. Clearing skies Thursday afternoon and night.

Friday-Saturday...High confidence/

Upper trough moves overhead Friday, with cold pool advection from
Thursday night through Saturday. Satility parameters are suggestive
in CT and Northern/Western Mass...LI around 0, Totals 50 to 55, CAPE
200-400 J/kg. Expect diurnal clouds and possible scattered showers
Friday...best chance northern and western Mass. Lesser chance of
clouds/showers Saturday...again best chance north and west.

Mixing reaches near 800 mb each day. Temps at that level reach 2-4C
Friday and 1-3C Saturday, supporting upper 60s and 70s.  Surface dew
points fall to the 40s and low 50s by Saturday, so expect min temps
45-55 Friday night and 40s to low 50s Saturday night.

Sunday-Monday...High confidence.

High pressure builds into New England with dry weather.

Temperatures aloft support max sfc temps in the mid 60s to mid 70s.
through Monday, making room for mins in the 40s to mid 50s during
this time.

Tuesday...Low confidence.

GFS shows distinct high pressure centered over New England bringing
dry weather through the day and night. The ECMWF shows an
indistinct ridge over the Mid Atlantic, then develops a ridge
over the Midwest Tuesday. The GGEM shows weakening high
pressure ridge to our south becoming indistinct by Tuesday
night. First estimate would be for dry weather in Southern New
England, but will need to be monitored for future changes.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday Night/...

This afternoon and evening...Moderate confidence. Mainly VFR
other than for a narrow area of some MVFR Cigs along the south
coast. These conditions should persist into the first half of
the evening, with main concern being the threat for scattered
showers and thunderstorms between 21z and 03z across western MA
and western CT. Mainly dry elsewhere with southwest wind gusts
of 20 to 30 knots into early evening.

Tonight...Moderate confidence. Scattered convection across
interior southern New England should dissipate as it tries to
move east towards the coastal plain later this evening.
Otherwise, cooling boundary layer and relatively high dewpoints
should allow low end MVFR to IFR conditions to overspread most
of the region. Scattered showers and isolated thunderstorms may
redevelop after midnight.

Wednesday and Wednesday night...Moderate confidence. Low end
MVFR to IFR conditions will persist. Rounds of scattered showers
and embedded thunderstorms with locally heavy rainfall are
expected at times Wednesday into Wednesday night.

KBOS Terminal..Moderate confidence in TAF.

KBDL Terminal...Moderate confidence in TAF.  Will have to watch
for a few thunderstorms between 21z and 03z this evening, but
that may remain generally to the north and west of the terminal.

Outlook /Thursday through Sunday/...

Thursday...

IFR/LIFR cigs/vsbys in lingering rain/thunder/fog as a cold front
slowly moves east and offshore Thursday. Following the front, winds
shift from the west and northwest. Conditions should then improve to
VFR late Thursday or Thursday night.

Friday-Saturday...

Areas of IFR/LIFR cigs and vsbys in morning fog. Brief MVFR
cigs/vsbys possible in afternoon showers. Otherwise VFR all areas.

Sunday...

Generally VFR. Areas of IFR/LIFR cigs and vsbys in patchy morning
fog.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday Night/...

Persistent SSW winds 15-20 kt with gusts up to 25 kt with a few
30 knot gusts near shore. Good vsby today but lowering tonight
and Wed in showers, T-storms and areas of fog. Approaching cold
front results in scattered showers/T-storms tonight and Wed.
Torrential downpours and gusty winds possible.

Outlook /Thursday through Sunday/...

Showers/fog and scattered thunderstorms will diminish west to east
on Thursday. Scattered showers are possible Friday
afternoon/evening. Otherwise fair weather through Sunday.

Southwest winds gusting to 20 knots will become westerly after a
cold front crosses the waters Thursday. West winds 20 knots or less
Friday, then north winds less than 20 knots over the weekend.

Seas 5 to 7 feet on the outer waters, RI Sound, and Block Island
Sound Thursday, slowly subsiding Friday and Saturday. All waters 4
feet or less Sunday.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for ANZ231>234.
     Small Craft Advisory until 11 PM EDT this evening for ANZ230-
     236.
     Small Craft Advisory until 8 AM EDT Wednesday for ANZ235-237-
     250-251-254>256.

&&

SYNOPSIS...WTB/Nocera
NEAR TERM...Frank
SHORT TERM...Nocera
LONG TERM...WTB
AVIATION...WTB/Nocera
MARINE...WTB/Nocera
Hazardous weather outlook, Sep 5, 3:51 AM EDT, 11 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
351 AM EDT Tue Sep 5 2017

CTZ002>004-MAZ002>024-026-RIZ001>008-060800-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
351 AM EDT Tue Sep 5 2017

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts except Berkshire County, and Rhode Island.

.DAY ONE...Today and Tonight.

There is a risk for scattered strong to severe thunderstorms this
afternoon in the interior. Damaging wind and hail are the primary
threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Areas of heavy rainfall will bring a localized flash flood threat
late today into Thursday. The axis of heaviest rainfall is
uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-060800-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
351 AM EDT Tue Sep 5 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 4:30 PM EDTSpecial Weather StatementBOXFranklin45 min
Sep 5, 5:24 PM EDTSpecial Weather StatementBOXFranklin51 min
Sep 5, 5:42 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester48 min

Nearby

Flash Flood Watches in Massachusetts, 2017Flash Flood Watches in Rhode Island, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.